Jump to content

Photo

Off, On, Off Pill?

adult acne contraceptive going on and off

4 replies to this topic

#1 miap123

miap123

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 24-September 13

Posted 24 September 2013 - 02:41 AM

Ok, so when I was younger I used to take the pill, all good. 

 

Then stopped at 23. Slowly developed more spots over the years, until finally at 26 I was fully acne-fied.

 

I more or less fought the acne using creams and retinoids but towards the end of it went back on the pill, Yasmin.

 

Now, after 6 months of Yasmin, all seems dandy skin-wise, everything has healed nicely. Only occasionally get a spot here and there. 

 

However I got my first ever migraine with aura the other day, told the doctor (stupid me) and she doesn't want to prescribe the pill anymore due to risk of stroke (btw that risk is minor). 

 

Now, I am not sure what to do. 

 

I don't really fancy toying with my hormones that much and besides acne fighting properties, I like that the pill also keeps you more wrinkle-free and in my case keeps water-retention in the boobs at bay (I hate big breasts). 

 

But what I am wondering is this: Was my acne already fought before I went on the pill? And because of that would I be at risk of it returning at all? 

 

Any tips. 



#2 sorbet

sorbet

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 138
    Blog Entries: 4
    Likes: 37
About Me
  • Gender:Female
  • Interests:photography, reading, running, art, music, cooking
  • Joined: 30-May 13

Achievements

     

Posted 24 September 2013 - 03:47 AM

I recently decided to stop taking the pill after a nasty health scare (not related to the pill, although taking it didn't help things) because I decided my health was more important than my acne. I had some nasty side effects when I was on Yaz/Yasmin/Estelle-35 like migraines and bad leg pains. Acne is a pretty big and negative part of my life though, so making that decision was really hard.

 

I think most people break out after they stop taking the pill, and it seems like the risk of this increases the longer you take the pill, though it is supposed to be temporary (goes away after a year or so). Obviously this didn't happen in your case though, but I'm sure the creams and retinoids would've helped some before you started the pill again.

 

I've been off Yaz for about a month, and I've noticed a definite decrease in the acne on my face... it's probably 75% better than it was. I have had acne come back on my back, though it is very mild, and a few red marks on my chest. Nothing too bad yet, fingers crossed!

 
The pill really is just a temporary fix for acne, though I totally understand that for loads of women it's amazing because it's great to have clear skin. Women have to stop taking it at some point though, be it age, wanting kids or health problems. 
 
If you're really unhappy being on the pill I guess the only thing you could do is try stopping it! Good luck :)


#3 maria199

maria199

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 390
    Likes: 76
About Me
  • Gender:Female
  • Interests:Medicine, Physics-Chemistry-Maths, gardening
  • Joined: 12-September 13

Achievements

     

Posted 24 September 2013 - 04:25 AM

i had migraines and a family history of clots so i never took the pill. I cleared my acne 100% with spironolactone. Just suggesting an alternative in case your acne comes back (i hope not).

Edited by maria199, 24 September 2013 - 04:28 AM.


#4 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,052
    Likes: 432
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 24 September 2013 - 09:46 AM

Prescription spironolactone or herbal anti-androgens (such as saw palmetto and stinging nettle) often clear women who can't take BC.

 

The BC side effects usually occur because either your body can't process the synthetic hormones that the pills give you as well as other people (sometimes correlated with a vitamin D deficiency, liver, thyroid, or adrenal problem), or because you have trouble regulating estrogen in general. 

 

You will probably have acne when you go off. Just expect it. 


Edited by Green Gables, 24 September 2013 - 09:46 AM.


#5 miap123

miap123

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 24-September 13

Posted 15 October 2013 - 02:39 AM

Thanks for all your answers so far!! I think I may go off it...been getting headaches and my vision is just a little bit weird...not major, but weird enough to make me question whether it could be hormone related. 

 

I will miss the no-pain during periods thing about the pill though!






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users